×

zbMATH — the first resource for mathematics

Theta-function identities and the explicit formulas for theta-function and their applications. (English) Zbl 1060.11027
Let \(h_{k,n}= \frac{\varphi(e^{-\pi\sqrt{n/k}})} {k^{1/4}\varphi(e^{-\pi\sqrt{nk}})}\) and \(h_{k,n}'= \frac{\varphi(-e^{-2\pi\sqrt{n/k}})} {k^{1/4}\varphi(-e^{-2\pi\sqrt{nk}})},\) where \(\varphi(q)=\sum_{j=-\infty}^\infty q^{j^2}\). Properties of \(h_{k,n}\) and \(h_{k,n}'\) are studied, and \(h_{k,n}\) and \(h_{k,n}'\) are explicitly evaluated for several values of \(k\) and \(n\). These evaluations come from so-called P-Q modular equations, some of which were given by Ramanujan and others are established using results in his notebooks. The paper ends with explicit values for \(\varphi(e^{-k\pi})\) and \(\varphi(-e^{-2k\pi})\) for \(1\leq k \leq 6\).

MSC:
11F27 Theta series; Weil representation; theta correspondences
11F20 Dedekind eta function, Dedekind sums
33E05 Elliptic functions and integrals
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Berndt, B.C., Ramanujan’s notebooks, part III, (1991), Springer-Verlag New York · Zbl 0733.11001
[2] Berndt, B.C., Ramanujan’s notebooks, part IV, (1994), Springer-Verlag New York · Zbl 0785.11001
[3] Berndt, B.C., Ramanujan’s notebooks, part V, (1998), Springer-Verlag New York · Zbl 0886.11001
[4] Berndt, B.C.; Rankin, R.A., Ramanujan: letters and commentary, (1995), American Mathematical Society/London Mathematical Society Providence, RI/London · Zbl 0842.01026
[5] Chowla, S.; Selberg, A., On Epstein’s zeta-function, J. reine angew. math., 227, 86-110, (1967) · Zbl 0166.05204
[6] Glasser, M.L.; Wood, V.E., A closed form evaluation of the elliptic integral, Math. comp., 25, 535-536, (1971) · Zbl 0217.11002
[7] Ramanujan, S., Collected papers, (1927), Cambridge Univ. Press Cambridge, reprinted by Chelsea, New York, 1962, reprinted by American Mathematical Society, Providence, RI, 2000
[8] Watson, G.N.; Whittaker, E.T., Modern analysis, (1927), Cambridge Univ. Press · Zbl 0108.26903
[9] Weber, H., Lehrbuch der algebra, (1961), Chelsea New York
[10] Yi, J., Evaluations of the rogers – ramanujan continued fraction R(q) by modular equations, Acta arith., 97, 103-127, (2001) · Zbl 0982.33010
[11] Yi, J., Modular equations for the rogers – ramanujan continued fraction and the Dedekind eta-function, Ramanujan J., 5, 377-384, (2001) · Zbl 1043.11041
[12] J. Yi, Two parameters for eta-function identities and their applications, submitted for publication
[13] Zucker, I.J., The evaluation in terms of γ-functions of the periods of elliptic curves admitting complex multiplication, Math. proc. Cambridge philos. soc., 82, 111-118, (1977) · Zbl 0356.33003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.